By Topic

Scattering of electromagnetic waves by a system of two dielectric spheroids of arbitrary orientation

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Cooray, M.F.R. ; Dept. of Electr. Eng., Manitoba Univ., Winnipeg, Man. ; Ciric, I.R.

By means of modal series expansion of the incident, scattered, and transmitted electric and magnetic fields in terms of appropriate vector spheroidal eigenfunctions an exact solution is obtained to the problem of electromagnetic scattering by two dielectric spheroids of arbitrary orientation is obtained. The incident wave is considered to be a monochromatic uniform plane electromagnetic wave of arbitrary polarization and angle of incidence. To impose the boundary conditions at the surface of one spheroid, the electromagnetic field scattered by the other spheroids is expressed as an incoming field to the first one, in terms of the spheroidal coordinates attached to it, using rotational-translational addition theorems for vector spheroidal wave functions. The solution of the associated set of algebraic equations gives the unknown expansion coefficients. Numerical results are presented in the form of plots for the bistatic and backscattering cross sections of two lossless prolate spheroids having various axial ratios, center-to-center separations, and orientations

Published in:

Antennas and Propagation, IEEE Transactions on  (Volume:39 ,  Issue: 5 )